MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400300-08
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: the udi number is not known as the part and lot number were not provided.The additional device referenced in b5 are filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the circumflex (cx) artery.For post dilatation, during advancement of the 3x8mm nc trek balloon dilatation catheter (bdc) on a ht bmw universal ii guide wire (gw), resistance was noted and the gw became separated in 2 pieces.Resistance was noted between the gw and bdc during removal; therefore, the separated portion of the gw was removed with the bdc and the other portion of the gw was able to be simply removed.It was noted the guide wire exit notch, the inner and the outer member of the bdc were torn.No post dilatation was performed in the procedure.There was no adverse patient effect reported and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported tears were confirmed.The reported difficulty advancing and removing the device from the guide wire could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty advancing and removing the device from the guide wire could not be determined; however, the reported tears appear to be related to operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the balloon dilatation catheter (bdc) was a 3x8mm nc trek neo balloon dilatation catheter (bdc).No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22177645
Report Number2024168-2025-05970
Device Sequence Number9520318
Product Code LOX
UDI-Device Identifier08717648232503
UDI-Public(01)08717648232503(17)271031(10)41130G1
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400300-08
Device Catalogue Number1400300-08
Device Lot Number41130G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HT BMW UNIVERSAL II 190CM.
Patient SexUnknown